Georgia, 2006Damaging Wind in Georgia, May 14, 2006
May 14, 2006 · NWS CHS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 14, 4:22 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, May 14, 4:22 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT SUN MAY 14 2006
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE AREA THROUGH 10
PM...
...MORE SEVERE WX LIKELY TO MOVE IN FROM THE W THIS EVE...
.SHORT TERM /TONIGHT THRU MON NIGHT/...CLOUD COVER HAS BEEN KEEPING
THE SVR WX SOMEWHAT IN CHECK SO FAR THIS AFTN...BUT SOME CLEARING
HAS WORKED ITS WAY INTO THE AREA FROM THE W. THIS HAS ALLOWED FOR
ISOLATED SVR WX TO FORM...WHICH INTERACTED WITH THE SEA BREEZE AS IT
WENT THRU THE N CHS AREA. THAT SEA BREEZE IS NOW APPROACHING THE
I-95 CORRIDOR AS IT MOVES W AND WE WILL SEE IT INTERACT WITH OTHER
STORMS COMING IN FROM THE W DURING THIS EVE. HAIL...STRONG WINDS AND
AN OUTSIDE CHANCE OF A TORNADO CAN STILL BE EXPECTED AS WE SEE
INTERACTION OF E MOVING STORMS...THE W MOVING SEA BREEZE AND VARIOUS
OUTFLOWS.
THE FRONT WILL BE SLUGGISH IN MOVING ACROSS THE AREA...UNTIL PASSAGE
OF THE LOW AND MID LEVEL TROUGH MON NIGHT. THE FRONT WILL LIE NE-SW
ALONG THE E AND SE PART OF THE CWA BY LATE TONIGHT THRU EARLY MON
NIGHT. AS A RESULT WE WILL BE SLOW IN SEEING ANY CLEARING FROM THE
NW UNTIL LATER MON NIGHT AND TUE. THUS I HAVE MAINTAINED SCATTERED
TO LIKELY POPS TONIGHT...SCATTERED POPS MON AND MON EVE...THEN DOWN
TO SLIGHT CHANCE OR NO POPS THEREAFTER.
WITH THE CLOUD COVER...ELEVATED DEWPTS AND SWLY FLOW TONIGHT TEMPS
WILL HOLD NEAR OR ABOVE 60 IN MOST LOCATIONS...WARMING ONLY INTO THE
70S DUE TO THE EXTENSIVE CLOUD COVER ON MON...THEN COOLING INTO THE
LOWER-MID 50S MON NIGHT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...THE U/L LOW WILL FINALLY BEGIN
TO PULL INTO NEW ENGLAND ON TUE WITH SLOWLY IMPROVING CONDITIONS
THEREAFTER AS THE ASSCD UPPER TROUGH ALSO BEGINS TO MOVE OFF THE
COAST. TEMPS LOOK TO REMAIN AOB NORMAL TUE/WED WITH UPPER TROUGH
STILL EXERTING IT/S INFLUENCE BUT RETURN TO AOA NEAR THE END OF THE
WEEK AS HIGH PRES BUILDS BACK IN. OVERALL...NO SIGNIFICANT CHANGES
TO THE EXTENDED PORTION OF THE FCST...ESPCLY CONSIDERING THE SHORT
TERM SEVERE WX CONCERNS.
&&
.MARINE...FRONT WILL BE SLOW IN CLEARING THE MARINE AREA UNTIL MON
NIGHT AS IT GETS BOGGED DOWN ACROSS THE WATERS TONIGHT/MON. THUS
WILL KEEP A GENERAL SW FLOW IN PLACE...UNTIL PASSAGE OF THE FRONT
AND WINDS SHIFTING TO W OR WNW MON NIGHT INTO EARLY TUE. PRES
GRADIENT TO TIGHTEN ENOUGH TONIGHT INTO MON TO ALLOW FOR SPEEDS UP
TO 15-20 KT...BUT WITH OFFSHORE FETCH WILL KEEP SEAS AT 5 FT OR
LESS. ONLY HEADLINES FOR BE SCSEC IN CHS HARBOR THIS EVE AS THERE IS
ENHANCEMENT OF THE SEA BREEZE WITH NEARBY CONVECTION AND PINCHED
GRADIENT.
RELATIVELY WEAK PRES GRAD TO PERSIST OVER THE WATERS TUE AFTN THRU
FRI...RESULTING IN CONDITIONS REMAINING BELOW 15 KT. WINDS WILL
MAINLY BE OFFSHORE OUTSIDE OF THE AFTN SEA BREEZE...ESPCLY WED-FRI.
&&
.LAKE WINDS...STILL ENOUGH MIXING TO MAINTAIN THE LWA ACROSS LAKE
MOULTRIE. ACTUALLY EXTENDED THE LWA ANOTHER HOUR UNTIL 10 PM TO MESH
WITH EXPIRATION OF THE SVR TSTM WATCH.
&&
.AVIATION...WE COULD BE IN FOR SEVERAL HOURS OF WET WX AT BOTH CHS
AND SAV TONIGHT AS MOISTURE STREAMS ENE AHEAD OF THE COLD FRONT AS
IT STALLS ACROSS THE AREA OVERNIGHT. HOWEVER...COVERAGE OF SHRA AND
TSRA WILL SCATTERED...THUS PREVAILING VSBYS AND CIGS TO REMAIN IN
THE VFR CATEGORY. STILL PLENTY OF MID LEVEL CLOUDINESS WITH THE
FRONT IN THE AREA ON MON...AND LATER SHIFTS MAY NEED TO CONSIDER
POSSIBLE SHRA OR TSRA...ESP AT THE SAV TERMINAL MON AFTN.
OUTSIDE OF ANY HIGHER GUSTS IN CONVECTION...LIGHT TO MODERATE SW TO
W WINDS THRU THE FCST PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 10 PM.
MARINE...NONE.
&&
33/44
Hazardous weather outlook, May 13, 8:50 PM EST, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT SUN MAY 13 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
950 PM EDT SUN MAY 13 2006
...TORNADO WATCH IN EFFECT FOR SOUTHEAST SOUTH CAROLINA UNTIL
MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TONIGHT.
.SEVERE WEATHER...A FEW SEVERE THUNDERSTORMS AND POSSIBLY ISOLATED
TORNADOES ARE STILL EXPECTED ACROSS PARTS OF THE AREA...ESPECIALLY
IN SOUTHEAST SOUTH CAROLINA EARLY TONIGHT. PLEASE REFER TO POSSIBLE
WARNINGS OR STATEMENTS FROM THIS OFFICE...AND TO THE LATEST DAY 1
CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS STILL NEEDED...MAINLY IN SOUTHEAST
SOUTH CAROLINA EARLY TONIGHT.
In the hours before
Local storm report, May 14, 7:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL SUMMERVILLE 33.02N 80.18W
05/14/2006 E0.25 INCH DORCHESTER SC TRAINED SPOTTER
SMALL HAIL REPORTED.
0832 PM HAIL 5 S SUMMERVILLE 32.95N 80.18W
05/14/2006 E1.25 INCH DORCHESTER SC AIRPLANE PILOT
HAIL UP TO HALF DOLLAR SIZED REPORTED AT INTERSECTION OF
ASHLEY PHOSPHATE AND DORCHESTER ROAD.
0835 PM HAIL OAKBROOK 32.96N 80.17W
05/14/2006 E0.25 INCH DORCHESTER SC TRAINED SPOTTER
&&
33Local storm report, May 14, 7:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO 6 E CANADYS 33.06N 80.52W
05/14/2006 COLLETON SC LAW ENFORCEMENT
LAW OFFICER REPORTS A POSSIBLE TORNADO ON HIGHWAY 61 AT
SIDNEY ROAD.
&&
33Local storm report, May 14, 7:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM FUNNEL CLOUD HANAHAN 32.92N 80.02W
05/14/2006 CHARLESTON SC TRAINED SPOTTER
&&
33Local storm report, May 14, 7:58 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FUNNEL CLOUD 2 SE GOOSE CREEK 32.96N 80.01W
05/14/2006 BERKELEY SC PUBLIC
SEVERAL REPORTS OF FUNNEL CLOUDS.
&&
24Special weather statement, May 14, 7:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
859 PM EDT SUN MAY 14 2006
GAZ101-150145-
EFFINGHAM-
859 PM EDT SUN MAY 14 2006
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 945 PM
EDT...
AT 859 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF MARLOW...OR ABOUT 10
MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GUYTON...DOSWELL...
PINEORA...MARLOW...SPRINGFIELD...EXLEY...COLDBROOK...RINCON...RAHNS
AND BLANDFORD THROUGH 945 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, May 14, 8:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL NORTH CHARLESTON 32.85N 79.97W
05/14/2006 M0.75 INCH CHARLESTON SC NWS EMPLOYEE
ASHLEY PHOSPHATE AND PEPPERIDGE AREAS BOTH REPORTED PENNY
SIZE HAIL
&&
24Thunderstorm Wind, Effingham
- When
- May 14, 8:00 PM EST
- Where
- Effingham County, Guyton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.333, -81.383
12-14 inch limbs down one of which fell on a van.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in South Carolina, May 14, 2006$1.3 million · F2 · 1 event
- Lightning Strike in Georgia, May 14, 20061 death · 1 event
- Flash Flood and Hail in Texas, May 14, 2006$1.6 million · 2.75 in hail · 10 events
- Tornado in South Carolina, May 14, 20061 injured · $400,000 · F1 · 1 event
- Hail in Louisiana, May 14, 2006$930,000 · 2.5 in hail · 3 events
- Hail in Georgia, May 14, 2006$1.0 million · 1.75 in hail · 1 event
- Tornado in South Carolina, May 14, 2006$250,000 · F1 · 1 event
- Flash Flooding and Hail in Texas, May 14, 20062 injured · $110,000 · 2.5 in hail · 19 events
- Tornadoes and Hail in North Carolina, May 14, 2006$85,000 · F1 · 12 events
- Tornado and Hail in Texas, May 14, 2006$200,000 · F0 · 8 events
- Hail and Damaging Winds in Texas, May 14, 2006$128,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, May 14, 2006$200,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513086.